Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Mar 28, 2018, 2:42 PM CDT for Bexar County, Texas. It took effect at Mar 28, 2018, 3:37 PM CDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2018, 2:42 PM CDT (19:42 UTC)
- In effect from
- Mar 28, 2018, 3:37 PM CDT
- Expired
- Mar 29, 2018, 8:30 AM CDT
- In force
- 17 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 53 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salado Creek at Loop 13 (SACT2). The gauge peaked at 18.50 ft at Mar 28, 2018, 4:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08178800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
803
WGUS44 KEWX 281942
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
242 PM CDT Wed Mar 28 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Salado Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC029-291330-
/O.NEW.KEWX.FL.W.0004.180328T2037Z-180329T1330Z/
/SACT2.1.ER.180328T2037Z.180328T2300Z.180329T0130Z.NO/
242 PM CDT Wed Mar 28 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Salado Creek At at Loop 13.
* until Thursday morning...or until the warning is cancelled.
* At 2:15 PM Wednesday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and continue to rise
to near 18.4 feet by this evening. The river will fall below flood stage by
this evening.
* Impact...At 18.0 feet...Minor lowland flooding reaches numerous access and
secondary roads and low bridges..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
at Loop 13 15 18 17.6 Wed 02 PM 11.8 6.4 5.9 5.9 5.8
&&
LAT...LON 2946 9845 2946 9838 2924 9840 2926 9847
$$1 follow-up statement
207
WGUS84 KEWX 290129
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
829 PM CDT Wed Mar 28 2018
...The flood warning is cancelled for the following rivers in Texas...
Salado Creek At at Loop 13 Affecting Bexar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC029-290159-
/O.CAN.KEWX.FL.W.0004.000000T0000Z-180329T1330Z/
/SACT2.1.ER.180328T1946Z.180328T2100Z.180328T2301Z.NO/
829 PM CDT Wed Mar 28 2018
The flood warning is cancelled for
the Salado Creek At at Loop 13.
* At 8:15 PM Wednesday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to 6.4 feet by Friday morning.
* Impact...At 18.0 feet...Minor lowland flooding reaches numerous access and
secondary roads and low bridges..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
at Loop 13 15 18 17.6 Wed 08 PM 10.9 6.4 6.0 5.9 5.8
&&
LAT...LON 2946 9845 2946 9838 2924 9840 2926 9847
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Mar 28, 12:36 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 28, 12:36 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1236 PM CDT Wed Mar 28 2018 .AVIATION... The second round of morning rains have pushed east of the SAT/SSF/DRT terminals and is currently moving out of the AUS terminal area. Improving conditions are expected through the afternoon and evening hours across most all of the TAF sites. Winds will generally be out of the north through this afternoon and tonight, becoming more westerly during the day Thursday. The biggest questions for this TAF period are the chances for any more precipitation at the terminals and the sky conditions overnight. Previous model runs kept IFR and lower cigs in through the night, but model consensus is now showing mostly VFR cigs overnight, with some patch fog possible, especially around AUS. Have gone with the improving forecast based on satellite trends and all of the models now being in decent agreement. As for precipitation -TSRA remains in the AUS TAF through 19z with VCTS in the SAT/SSF TAF through 19z Wednesday as the precipitation continues to move out. High resolution models are showing redevelopment to the southeast of the TAF sites through the afternoon and into the early overnight hours as the main upper trough kicks out across Texas. For this reason have included a few hours of VCTS at both SAT and SSF as they will be closest to any additional convection through the rest of Wednesday. If the clearing over the Edwards Plateau results in destabilization of the atmosphere, and more precipitation develops (like we are currently seeing from KERV to KT82) a TAF amendment may be needed to add precipitation in earlier than the current forecast. Based on the trends in the meso models and the fact that the atmosphere has been decently worked over by these two rounds of storms, expect the drier and higher cigs forecast to prevail. && .PREV DISCUSSION... /ISSUED 320 AM CDT Wed Mar 28 2018/ SHORT TERM (Today through Thursday)... The heavy rain threat continues across South Central Texas early this morning while the threat for severe storms has diminished. A Flash Flood Watch is in effect through this evening. The Severe Thunderstorm Watch earlier issued from the Storm Prediction Center has been allowed to expire as of 3 AM this morning. An outflow boundary that moved through the area and into the coastal plains Tuesday afternoon and evening, came back up into the I-35 corridor late Tuesday night and continues to do so early this Wednesday morning. As this boundary continues to push northward, it is expected to interact with a cold front pushing across Edwards Plateau/western Hill Country. In addition, several upper level short waves coming across northeast Mexico into the southwest part of South Central Texas will help supporting more showers and thunderstorms throughout the day. As the cold front slowly pushes to the south this morning, several rounds of heavy rain are possible in addition of strong to severe thunderstorm development mainly east of I-35 corridor. Main severe weather threats for today will be large hail and damaging winds in addition to localized flash flooding due to heavy rain episodes. Showers and thunderstorms continue this evening into Thursday morning as the cold front finally pushes off into the coastal waters. New rainfall totals from today into Thursday morning range from one to three quarter of an inch along the I-35 corridor and up to 1.5 inches across the coastal plains. One quarter inch and lesser amounts are expected across the southern Edwards Plateau and Rio Grande. By late Thursday morning, all precipitation should be far out from the area with mostly sunny skies spreading from west to east with highs in the 80s. LONG TERM (Thursday Night through Tuesday)... An upper level northwest to zonal flow will keep South Central Texas dry for the latter part of the week into the weekend. There is a slight chance for showers on Monday as a cold front approaches from the north. The GFS solution keeps the area relative dry with some drizzle in the morning while the ECM has a better signal for light showers. At this time, we will go with slight chances for showers and adjust weather grids accordindly with new model runs in future forecast packages. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 57 82 53 75 / 70 20 0 0 0 Austin Bergstrom Intl Airport 74 56 82 51 75 / 70 30 0 0 0 New Braunfels Muni Airport 74 56 83 51 76 / 90 40 0 0 0 Burnet Muni Airport 70 52 78 49 73 / 50 10 0 0 0 Del Rio Intl Airport 80 54 86 54 81 / 10 - 0 0 0 Georgetown Muni Airport 72 54 80 50 73 / 60 10 0 0 0 Hondo Muni Airport 79 54 87 52 80 / 50 10 0 0 0 San Marcos Muni Airport 74 56 83 52 76 / 80 40 0 0 0 La Grange - Fayette Regional 76 59 82 53 76 / 90 80 10 0 0 San Antonio Intl Airport 77 57 84 53 77 / 80 30 0 0 0 Stinson Muni Airport 77 58 85 54 78 / 90 40 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM CDT this evening for Bastrop-Bexar- Blanco-Burnet-Caldwell-Comal-Fayette-Gonzales-Guadalupe-Hays- Kendall-Lavaca-Lee-Travis-Williamson-Wilson. && Mesoscale/Aviation...Treadway Warnings/Verification...24/09/76 Hydro...10 Synoptic/Grids...Williams Public Service/Data Collection...33
Hazardous weather outlook, Mar 28, 3:33 AM CDT, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 333 AM CDT Wed Mar 28 2018 TXZ171>173-183>194-202>209-217>225-228-290915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 333 AM CDT Wed Mar 28 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Showers and thunderstorms will continue today and slowly push off to the east tonight into early Thursday. Locally heavy rains are the main threat and flash flooding can be expected mainly across eastern areas and urban areas. Isolated strong to severe storms are also possible with large hail up to quarter sized and damaging straight-line winds up to 60 mph the primary threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter are encouraged to submit rainfall, hail, and wind reports.
In the hours before
Local storm report, Mar 28, 11:18 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1118 AM CDT WED MAR 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM FLASH FLOOD 10 NNW HONDO 29.48N 99.21W
03/28/2018 MEDINA TX LAW ENFORCEMENT
REPORTS OF NUMEROUS ROAD CLOSURES ACROSS
MEDINA COUNTY DUE TO WATER OVER ROADWAYS.
&&
BMWSpecial weather statement, Mar 28, 11:40 AM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1140 AM CDT WED MAR 28 2018
TXZ193-208-209-223-281730-
Caldwell TX-Bastrop TX-Fayette TX-Gonzales TX-
1140 AM CDT WED MAR 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL...SOUTHERN
BASTROP...NORTHEASTERN GONZALES AND SOUTHWESTERN FAYETTE COUNTIES
UNTIL 1230 PM CDT...
At 1139 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Rosanky, or 13 miles east of Lockhart, moving
northeast at 50 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lockhart, Gonzales, Luling, Smithville, Flatonia, Waelder, Muldoon,
Cistern, Palmeto State Park, Rosanky, Upton, Brownsboro, Delhi, Hills
Prairie, Rockne, Oak Forest, Watterson, Engle, McNeil and Red Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2967 9697 2963 9712 2963 9714 2962 9716
2949 9759 2990 9765 3012 9716
TIME...MOT...LOC 1639Z 237DEG 47KT 2983 9745
PLATTLocal storm report, Mar 28, 11:44 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1144 AM CDT WED MAR 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM FLASH FLOOD 1 SW KYLE 29.98N 97.89W
03/28/2018 HAYS TX LAW ENFORCEMENT
NUMEROUS LOW WATER CROSSINGS CLOSED DUE TO
WATER OVER ROADWAY ACROSS HAYS COUNTY IN THE
SAN MARCOS AND KYLE AREAS.
&&
BMWLocal storm report, Mar 28, 11:58 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1158 AM CDT WED MAR 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM FLASH FLOOD 4 S UHLAND 29.90N 97.77W
03/28/2018 CALDWELL TX EMERGENCY MNGR
NUMEROUS STREET CLOSURES IN CALDWELL COUNTY
DUE TO FLOODING.
&&
BMWLocal storm report, Mar 28, 12:07 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1207 PM CDT WED MAR 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM HEAVY RAIN FLORESVILLE 29.14N 98.16W
03/28/2018 M1.13 INCH WILSON TX EMERGENCY MNGR
1.13 INCHES OF RAIN IN 30 MINUTES.
&&
CVPLocal storm report, Mar 28, 12:50 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1250 PM CDT WED MAR 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 3 NW GERONIMO 29.69N 98.00W
03/28/2018 GUADALUPE TX EMERGENCY MNGR
GUADALUPE COUNTY EMERGENCY MANAGEMENT
REPORTS MULTIPLE ROADS CLOSED WITH FLOODED
LOW WATER CROSSINGS. THE FLOODED ROADS ARE
PRIMARILY WEST OF SEGUIN ON THE FAR WEST
SIDE OF GUADALUPE COUNTY. MULTIPLE LOW WATER
CROSSINGS ARE FLOODED ALONG ALLIGATOR AND
GERONIMO CREEKS.
&&The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:56 PM CDT | Flash Flood Watch | EWX | Bastrop, Bexar, Blanco, Burnet, Caldwell, Comal and 10 more | 23 hr |
| Mar 27, 10:13 PM CDT | Special Weather Statement | EWX | Dimmit | 47 min |
| Mar 27, 10:30 PM CDT | Special Weather Statement | EWX | Medina | 45 min |
| Mar 27, 11:15 PM CDT | Special Weather Statement | EWX | Medina | 30 min |
| Mar 27, 11:17 PM CDT | Special Weather Statement | EWX | Medina | 43 min |
| Mar 27, 11:46 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 59 min |
| Mar 27, 11:52 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 53 min |
| Mar 27, 11:55 PM CDT | Areal Flood Advisory | EWX | Medina, Uvalde | 3 hr |
| Mar 27, 11:56 PM CDT | Special Weather Statement | EWX | Bandera | 64 min |
| Mar 28, 12:08 AM CDT | Special Weather Statement | EWX | Val Verde | 52 min |
| Mar 28, 12:21 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 39 min |
| Mar 28, 12:34 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 41 min |
| Mar 28, 12:44 AM CDT | Special Weather Statement | EWX | Gillespie | 46 min |
| Mar 28, 1:05 AM CDT | Special Weather Statement | EWX | Llano | 40 min |
| Mar 28, 1:26 AM CDT | Special Weather Statement | EWX | Maverick | 49 min |
| Mar 28, 1:36 AM CDT | Areal Flood Advisory | EWX | Bexar, Medina | 3 hr |
| Mar 28, 2:02 AM CDT | Special Weather Statement | EWX | Comal | 28 min |
| Mar 28, 2:25 AM CDT | Areal Flood Advisory | EWX | Blanco, Comal, Hays, Kendall | 3 hr |
| Mar 28, 2:38 AM CDT | Special Weather Statement | EWX | Dimmit | 37 min |
| Mar 28, 2:40 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 6 hr |
| Mar 28, 3:12 AM CDT | Areal Flood Advisory | EWX | Comal, Hays, Travis | 3 hr |
| Mar 28, 3:56 AM CDT | Flash Flood Warning | EWX | Comal, Hays, Travis, Williamson | 6 hr |
| Mar 28, 4:12 AM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe, Wilson | 3 hr |
| Mar 28, 4:51 AM CDT | Tornado Warning | EWX | Caldwell | 24 min |
| Mar 28, 7:34 AM CDT | River Flood Warning | EWX | Travis | 15 hr |
| Mar 28, 7:57 AM CDT | Special Weather Statement | EWX | Uvalde | 48 min |
| Mar 28, 8:09 AM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde, Zavala | 51 min |
| Mar 28, 8:33 AM CDT | Severe Thunderstorm Warning | EWX | Medina | 42 min |
| Mar 28, 8:48 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Mar 28, 9:16 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 59 min |
| Mar 28, 9:55 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 5 hr |
| Mar 28, 10:16 AM CDT | Special Weather Statement | EWX | Bexar | 44 min |
| Mar 28, 10:39 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Comal, Guadalupe, Hays, Travis and 1 more | 3 hr |
| Mar 28, 10:57 AM CDT | Special Weather Statement | EWX | Guadalupe | 48 min |
| Mar 28, 10:59 AM CDT | River Flood Warning | EWX | Bexar | 7 hr |
| Mar 28, 11:40 AM CDT | Special Weather Statement | EWX | Caldwell | 50 min |
| Mar 28, 2:17 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 34 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.